MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part our investigation, on october 12, 2020, while onsite the ess provided the following recommendations: consistency with completing pre-cleaning at bedside and use of air/water channel cleaning adapter and continuation of flushing of the auxiliary channel.Transporting scopes in a 16x16 inch plastic covered bin.Leak test with the mu-1 and mb-155 after every use and prior to manual cleaning.Dispose of single-use brushes and gauze/sponge used during bedside pre-cleaning and manual cleaning.In addition, the ess performed a reprocessing in-service that included bedside pre-cleaning only as the attendees are not involved in the process of leak testing with mu-1 and mb-155, manual cleaning, scope disinfection/sterilization and storage of the scope.Provided supporting documentation and wall charts.The ess discussed the olympus reprocessing protocol for bedside pre-cleaning for gi and pulmonary scopes with the customer.The device will not returned.
 
Event or Problem Description
The service center was informed that during an in-service at the user facility with an endoscopy support specialist (ess) it was observed that staff was not using air/water channel cleaning adaptor and were not flushing the auxiliary channel of the scopes at bedside.There was no patient involvement, patient infection or positive device culture.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation, and to correct information provided on the initial report.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation and onsite training, it was confirmed that the air/water channel cleaning adapter was not used in the facility and the auxiliary channel was not flushed at the bedside.Instructions for reprocessing were reviewed.As a result of confirming the operation manual, the following verbiage is identified: - chapter 5 reprocessing, general policy, section 5.3 precautions: "warning - failure to properly clean and high-level disinfect or sterilize endoscope equipment after each procedure can compromise patient safety.To minimize the risk of transmitting infectious agents from one patient to another, after each procedure the endoscope and the equipment must undergo thorough manual cleaning followed by high-level disinfection or sterilization, as described in chapter 7, 'cleaning, disinfection, and sterilization procedures'.Reprocess not only the external surface of the endoscope but also all channels".

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10962284
Report Number8010047-2020-09964
Device Sequence Number2419875
Product Code PSV
UDI-Device Identifier04953170355592
UDI-Public04953170355592
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1